caret icon Back to all discussions

Hormone treatment shots wear off

Hi I had hormone shots before I decided to have my prostrate removed I couldn't stand the side effects and was so weak I decided not to get the radiation and get it taken out. Question is how long is it gonna take for 2
3 month shots of Loupron to wear off What can I do to help put them all

  1. I meant help it along

    1. @Parlo I'm not sure of the answer on this one. Someone will be along with more clarification on this and some feedback. Community Moderator, Diane

  2. I too had a hormone shot prior to receiving 40 radiation treatments and following a rise in my PSA 5 years after my prostate was removed. The shot was the 6 Month Shot. Some 14 months later I was still getting over the impact. I did not do well with the shot - many many hot flashes daily + night sweats, loss of sleep, depression, emotional outbursts (crying for no reason) and a 35 pound weight gain.
    I had a high Gleason score of 9 at my time of diagnosis and learned that surgery after radiation was very problematic so I decided to do surgery first. IF you have an interest go to www.TheProstateCancberCoach.com where I did a series of videos on my 8 weeks of radiation and my reactions to the 6 month Lupron shot. How long your reactions will last is unknown - best advice is to keep active with exercise - I found it helped a lot - I also picked up a small hand held fan with a water spray it helped a lot in the summer months - ditto on a ceiling fan when i slept. All you can do at this point is work your way through it. There are some drugs you can take to help offset the impacts of Lupron etc but I understand they have issues as well. Good luck and keep us posted
    Dennis(ProstateCancer.net TEAM)

    1. I had my last Elidard shot in mid April 2021. It was the 4th shot one every 12 weeks. I am still having hot flashes. Some muscle weakness, burning tingling feet. Part of the problem is my T level is <3.

      or create an account to reply.